Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 3, NWS Detroit, MI

January 7, 2008Livingston County, Washtenaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jan 7, 2008, 9:56 PM EST for Livingston County, Washtenaw County, Michigan. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 7, 2008, 9:56 PM EST (02:56 UTC)
Expired
Jan 7, 2008, 11:00 PM EST
In force
64 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

Counties Livingston County, MI, Washtenaw County, MI

What was reported inside it

TimeReportWhereRemark
Jan 7, 10:54 PM ESTTSTM WND DMGSalem, MI4 MOBILE HOMES DAMAGED WITH NUMEROUS TREES ALSO DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 9:22 PM ESTTornado WatchSPC3 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 080257
SVRDTX
MIC093-161-080400-
/O.NEW.KDTX.SV.W.0003.080108T0256Z-080108T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
956 PM EST MON JAN 7 2008

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN
  WASHTENAW COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 1100 PM EST

* AT 954 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH
  DIAMETER  HAIL...AND DAMAGING WINDS UP TO 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF PARKERS
  CORNERS TO 22 MILES WEST OF MANCHESTER...OR ALONG A LINE EXTENDING
  FROM 12 MILES SOUTHEAST OF LANSING TO 10 MILES SOUTH OF JACKSON...
  AND MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FOWLERVILLE...PLAINFIELD...PARKERS CORNERS AND GREGORY BY 1010 PM
  EST...
  UNADILLA...MANCHESTER...LYNDON TOWNSHIP AND CHELSEA BY 1015 PM
  EST...
  OAK GROVE AND COHOCTAH BY 1020 PM EST...

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING
FOR SOUTHEAST MICHIGAN.

LAT...LON 4278 8415 4279 8369 4259 8368 4257 8366
      4244 8367 4243 8355 4209 8354 4208 8411
      4208 8413

$$

MANN / SHULER
3 follow-up statements
000 
WWUS53 KDTX 080317
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1016 PM EST MON JAN 7 2008

MIC093-161-080400-
/O.CON.KDTX.SV.W.0003.000000T0000Z-080108T0400Z/
LIVINGSTON MI-WASHTENAW MI-
1016 PM EST MON JAN 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR WASHTENAW AND LIVINGSTON COUNTIES...

AT 1015 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH 
DIAMETER HAIL...AND DAMAGING WINDS UP TO 70 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF HOWELL TO 15 
MILES NORTHWEST OF ADRIAN...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TYRONE TOWNSHIP...LAKELAND...HUDSON MILLS METROPARK AND BRIGHTON
  STATE RECREATION AREA BY 1025 PM EST...
  DELHI MILLS...HARTLAND...HAMBURG AND BRIGHTON BY 1030 PM EST...
  ISLAND LAKE STATE RECREATION AREA AND BARTON HILLS BY 1035 PM
  EST...

TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING
FOR SOUTHEAST MICHIGAN.

LAT...LON 4278 8415 4279 8369 4259 8368 4257 8366
      4244 8367 4243 8355 4209 8354 4208 8411
      4208 8413

$$

SHULER
000 
WWUS53 KDTX 080333
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1033 PM EST MON JAN 7 2008

MIC093-161-080400-
/O.CON.KDTX.SV.W.0003.000000T0000Z-080108T0400Z/
LIVINGSTON MI-WASHTENAW MI-
1033 PM EST MON JAN 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR WASHTENAW AND LIVINGSTON COUNTIES...

AT 1028 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH 
DIAMETER HAIL...AND DAMAGING WINDS UP TO 70 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM TYRONE TOWNSHIP TO 
MANCHESTER...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ANN ARBOR MUNICIPAL AIRPORT...SALINE AND ANN ARBOR BY 1040 PM
  EST...
  DIXBORO...YPSILANTI...SALEM AND MILAN BY 1045 PM EST...
  YPSILANTI...WHITTAKER AND MILAN BY 1050 PM EST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING
FOR SOUTHEAST MICHIGAN.

LAT...LON 4278 8415 4279 8369 4259 8368 4257 8366
      4244 8367 4243 8355 4209 8354 4208 8411
      4208 8413

$$

SHULER
000 
WWUS53 KDTX 080352
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1052 PM EST MON JAN 7 2008

MIC093-161-080402-
/O.EXP.KDTX.SV.W.0003.000000T0000Z-080108T0400Z/
LIVINGSTON MI-WASHTENAW MI-
1052 PM EST MON JAN 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR WASHTENAW AND LIVINGSTON
COUNTIES HAS EXPIRED...


NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED. THUS...THE WARNING HAS BEEN 
ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING
FOR SOUTHEAST MICHIGAN.

LAT...LON 4278 8415 4279 8369 4259 8368 4257 8366
      4244 8367 4243 8355 4209 8354 4208 8411
      4208 8413

$$

SHULER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 6:40 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Jan 7, 6:40 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
640 PM EST MON JAN 7 2008

.AVIATION...

SHOWERS WILL INCREASE ACROSS THE AREA THIS EVENING...WITH RAIN AND
POSSIBLY EMBEDDED THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT.
THIS ACTIVITY WILL DIMINISH BY MORNING OVER KDTW/KDET...AND BY
MIDDAY TUESDAY AT KFNT/KMBS. CEILINGS WILL LARGELY RANGE IN THE MVFR
AREA...BUT OCCASIONAL DIP TO IFR IN THE HEAVIER SHOWERS TONIGHT. AS
THIS AREA OF RAIN LIFTS NORTHEAST OF THE AREA ON TUESDAY AFTERNOON
EXPECT VFR CONDITIONS TO DEVELOP FROM SOUTH TO NORTH.

&&

.PREV DISCUSSION...ISSUED 413 PM EST MON JAN 7 2008

SHORT TERM...TONIGHT

THE MAIN WEATHER STORIES IN THE SHORT TERM WILL FOCUS AROUND VERY
MILD TEMPERATURES AND THEN WIDESPREAD RAIN WITH PERIODS OF HEAVY
RAIN OVERNIGHT.

RECORD WARM TEMPERATURES CONTINUE TO BE SHATTERED THIS AFTERNOON.
NEARLY ALL LOCATIONS SOUTH OF INTERSTATE 69 HAVE TOPPED 60
DEGREES...SOME 5 TO 10 DEGREES ABOVE THE HISTORICAL RECORDS FOR THE
DATE. THE ALL-TIME RECORD HIGH FOR THE MONTH OF JANUARY AT DTW IS 67
DEGREES AND WAS SET ON JANUARY 25TH IN 1960. DETROIT IS ON TRACK TO
TOP OUT AROUND 65 TODAY...JUST SHY OF THE ALL-TIME RECORD. SOUTHEAST
LOWER MICHIGAN WILL REMAIN ENTRENCHED WITHIN THE WARM
SECTOR...KEEPING TEMPERATURES ON THE MILD SIDE OVERNIGHT.

WIDESPREAD RAIN WILL MOVE INTO THE REGION AFTER MIDNIGHT. RAIN WILL
BE HEAVY AT TIMES. SOLID RAINFALL AMOUNTS OF AT LEAST 3/4 OF AN
INCH...WITH LOCALIZED AREAS RECEIVING OVER AN INCH...ARE EXPECTED BY
TUESDAY MORNING. FLOODING WILL BE POSSIBLE WITH THIS AMOUNT OF RAIN
DUE TO THE RECENT SNOWMELT AND RUNOFF THAT WILL BE GENERATED OVER
MOSTLY FROZEN GROUND.

WIDESPREAD RAIN OVERNIGHT WILL BE COMPLIMENTARY OF A STRONG WAVE OF
LOW PRESSURE LIFTING OUT OF THE PLAINS. A STATIONARY FRONT DRAPED
ACROSS CENTRAL LOWER MICHIGAN WILL PROVIDE THE TRACK FOR THIS
WAVE...WHICH IS FORECAST TO REACH CHICAGO BY TOMORROW MORNING.
INCREASED UPPER LEVEL DIFFLUENCE AND ENHANCED LOW LEVEL CONVERGENCE
ALONG A STRONG BAROCLINIC ZONE WILL AID IN SUPPORT OF HEAVY RAIN.
700 MB OMEGA ASCENT IS FORECAST TO BE QUITE STRONG AFTER MIDNIGHT.
ENHANCED MOISTURE CONVERGENCE ALONG A 45 TO 50 KNOT LLJ LATE TONIGHT
WILL BE VERY IMPRESSIVE. THIS TYPE OF UNSEASONABLE AIRMASS WILL ALSO
MAKE THUNDERSTORMS POSSIBLE. SHOWALTER AND LIFTED INDICES WILL DIP
TO AROUND 0 AND TOTAL TOTALS WILL CLIMB INTO THE 50S...ENOUGH TO AT
LEAST FORECAST A CHANCE OF THUNDERSTORMS.

IT IS STILL UNCERTAIN AS TO WHETHER THE HEAVIES RAIN WILL OCCUR OVER
THE SOUTH HALF OF THE CWA OR ACROSS THE NORTH HALF OF THE CWA. THE
NAM HAS BEEN MOST ACCURATELY HANDLED THE QPF WITH THIS WEATHER
PATTERN THUS FAR...AND ITS DEPICTION OF HEAVY RAIN STARTING OUT
ACROSS THE SOUTH HALF OF THE CWA AFTER MIDNIGHT WILL BE SUPPORTED.

LONG TERM...

UNUSUALLY WARM AND MOIST AIRMASS OVER SOUTHERN LOWER MICHIGAN FOR
JANUARY STANDARDS AS RECORD HIGH TEMPERATURES HAVE BEEN SET FOR THE
DAY. MOISTURE IS JUST AS IMPRESSIVE...AS 12Z DTX SOUNDING INDICATED
A PW VALUE OF 0.99 INCHES OR 373 PERCENT OF NORMAL...WITH 850 MB DEW
POINTS OF 10 C UP TO CENTRAL ILLINOIS.

SHARPENING/AMPLIFYING UPPER LEVEL TROUGH COMING OUT OF THE ROCKIES
TONIGHT...RESULTING IN DYNAMIC SYSTEM TOMORROW...AS VERY STRONG
UPPER WAVE ROUNDS THE BASE OF THE TROUGH PROVIDING DEEP LARGE SCALE
ASCENT ACROSS OUR AREA. VERY STRONG JETS/WIND FIELDS ASSOCIATED WITH
THIS SYSTEM...AS WE ARE LOOKING AT 55-75 KNOTS AT 850 MB...WITH A
100 KNOTS OR GREATER JET CORE AT 500 MB.

DEEPENING SURFACE LOW EXPECTED TO TRACK THROUGH NORTHERN LOWER
MICHIGAN...WITH SOUTHEAST MICHIGAN EXPECTED TO PUNCH INTO/REMAIN IN
THE WARM SECTOR TOMORROW. 12Z NAM IS ABOUT 6 HRS FASTER THAN THE 12Z
GFS...BUT THOSE MODELS ARE SIMILAR WITH RESPECT TO TRACK AND
MAGNITUDE...AS THE SURFACE LOW GOES FROM 996-997 MB TO 990 MB (IN 6
HRS) AS IT TRACKS THROUGH NORTHERN LOWER MICHIGAN LATE IN THE
DAY/EVENING. WITH SUPPORT FROM OUR LOCAL 12Z WRFHEMI...WILL LEAN
TOWARD A FASTER FROPA...PER NAM. THIS TIMING IS ALSO SUPPORTED BY
UKMET/CANADIAN GLOBAL.

WITH PREVIOUS MENTIONED WIND FIELDS...THERE IS CONCERN FOR DAMAGING
WIND GUSTS WITH A CONVECTIVE LINE OF SHOWERS AND POSSIBLE EMBEDDED
THUNDERSTORMS...AS INSTABILITY LOOKS MARGINAL WITH SHOWALTER INDEX
HOVERING AT OR JUST ABOVE ZERO. IMMEDIATE POST FRONTAL SUBSIDENCE AS
SEEN ON THE NAM 290 K ISENTROPIC SURFACE WOULD EVEN ARGUE FOR 55+
MPH WIND GUSTS EVEN WITHOUT A LINE OF SHOWERS. HAVE ELECTED TO ISSUE
A HIGH WIND WATCH DURING THE AFTERNOON/EVENING HOURS TO CAPTURE THIS
POSSIBILITY. WITH 950 MB WINDS OF 40 KNOTS...IT IS EVEN POSSIBLE WE
GET WIND ADVISORY CRITERIA WITH THE SOUTHERLY WINDS WITHIN THE WARM
SECTOR...WHICH IS EXPECTED TO RESULT IN MAXES IN THE LOWER 60S. WIND
ADVISORY CRITERIA WILL CERTAINLY BE POSSIBLE TUESDAY NIGHT WITH THE
PRESSURE GRADIENT/STRONG LOW LEVEL COLD ADVECTION THROUGH THE NIGHT.

FLOOD WATCH REMAINS IN EFFECT WITH 1-2 INCHES EXPECTED TONIGHT
THROUGH TOMORROW NIGHT...WITH THE POTENTIAL OF 2.5 TO 3 INCH TOTALS
COMING IN WITH ANY STRONG CONVECTION.

THERMAL TROUGH OVER THE CENTRAL GREAT LAKES WEDNESDAY MORNING SLIDES
EAST DURING THE DAY. DUE TO THE RELATIVELY WARM START...(LOW/MID
30S)...THINK WE CAN RECOVER INTO THE UPPER 30S TO LOWER 40S PER
GUIDANCE.

12Z EUROPEAN/GFS CONTINUE TO ADVERTISE THE POTENTIAL OF A
SIGNIFICANT WINTER STORM SYSTEM LATE IN THE WORK WEEK...AS ENERGY
OFF THE PACIFIC NORTHWEST/BRITISH COLUMBIA COAST DIVES SOUTHEAST
THROUGH THE ROCKIES AND THEN MAKES THE TURN NORTHEAST EAST OF THE
PLAINS...AS THE TROUGH AXIS SHOWN TO GO NEGATIVE BY 12Z FRIDAY. 12Z
GFS EVEN INDICATING A CLOSED 500 MB CIRCULATION.

HOW FAST THE SYSTEM DEEPENS WILL MAKE ALL THE DIFFERENCE...BUT RIGHT
NOW THE DEFORMATION ZONE LOOKS TO BE TRACKING THROUGH SOUTHEAST
MICHIGAN...WITH THE SURFACE LOW TRACK OVER/CLOSE TO LAKE ERIE.
850 MB TEMPS LOOK TO BE JUST COLD ENOUGH...AND WOULD EXPECT THE
HEAVIEST SNOWFALL TO FALL WITHIN THE TYPICAL -2 TO -4 C ISOTHERMS.
HAVE CONTINUED THE MENTION OF SNOW LIKELY THURSDAY NIGHT INTO
FRIDAY...BUT ADDED A CHANCE OF RAIN A BIT FARTHER NORTH AS PREVIOUS
STORM TRENDS HAVE BEEN TO THE NORTHWEST.

THE LONGWAVE PATTERN FOR THE WEEKEND SUPPORTS GENERAL TROUGHING OVER
THE CENTRAL CONUS WITH SEASONABLE COLD TEMPERATURES. POTENTIAL FOR
SNOW SHOWERS WITH SEVERAL SHORTWAVES INDICATED TRACKING THROUGH THE
GREAT LAKES REGION.

MARINE...

A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL TRACK THROUGH THE
CENTRAL GREAT LAKES LATE TOMORROW AND TOMORROW NIGHT. GALE FORCE
WINDS ARE POSSIBLE OVER ALL MARINE AREAS...WITH EVEN A LOW CHANCE
FOR STORM FORCE WINDS OVER THE OPEN WATERS OF LAKE HURON. WINDS WILL
DECREASE ON WEDNESDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE
AREA. ANOTHER DEEPENING LOW PRESSURE SYSTEM IS EXPECTED TO TRACK
THROUGH THE EASTERN GREAT LAKES LATE IN THE WORK WEEK...WHICH COULD
BRING ANOTHER ROUND OF GALE FORCE WINDS...MAINLY OVER THE OPEN
WATERS OF LAKE HURON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM 11 PM MONDAY TO 11 PM TUESDAY.

     HIGH WIND WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM NOON TUESDAY TO MIDNIGHT WEDNESDAY.

LAKE HURON...
     GALE WATCH...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 4 PM
     TUESDAY TO 7 PM WEDNESDAY.

     GALE WATCH...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
     INCLUDING SAGINAW BAY...FROM NOON TUESDAY TO 7 AM WEDNESDAY.

LAKE ST CLAIR...
     GALE WATCH...FROM NOON TUESDAY TO 7 AM WEDNESDAY.

MI WATERS OF LAKE ERIE...
     GALE WATCH...FROM NOON TUESDAY TO 7 AM WEDNESDAY.

&&

AVIATION.....DG
SHORT TERM...JDS
LONG TERM....SF
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jan 7, 9:26 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
926 PM EST MON JAN 7 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-090230-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
926 PM EST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THESE STORMS
ARE EXPECTED TO BE SEVERE OVERNIGHT...AND CONTAIN DAMAGING
WINDS...LARGE HAIL...AND TORNADOES. A TORNADO WATCH IS IN EFFECT
UNTIL 2 AM TUESDAY MORNING. THUNDERSTORMS WILL ALSO HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAINFALL...WHICH MAY LEAD TO
LOCALIZED FLOODING. THESE STORMS WILL TRACK TO THE EAST-NORTHEAST
AT AROUND 50 MPH.

A FLOOD WATCH IS ALSO IN EFFECT THROUGH TUESDAY EVENING. PLEASE
REFER TO THE FOLLOWING STATEMENT FOR DETAILS.../FFADTX/.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING. PLEASE
REFER TO THE FOLLOWING STATEMENT FOR DETAILS.../FFADTX/.

A HIGH WIND WATCH IS IN EFFECT TUESDAY AFTERNOON AND EVENING. SEE THE
LATEST NON-PRECIPITATION WEATHER MESSAGE /NPWDTX/ FOR THE FURTHER
DETAILS.

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ON TUESDAY AS A
STRONG LOW PRESSURE SYSTEM TRACKS THROUGH LOWER MICHIGAN.

ADDITIONALLY...A LOW PRESSURE SYSTEM WILL TRACK THROUGH NORTHWEST
OHIO AND INTO LAKE ERIE THURSDAY NIGHT INTO FRIDAY. CONFIDENCE HAS
INCREASED WITH THIS SYSTEMS POTENTIAL TO BRING SIGNIFICANT SNOW
ACCUMULATIONS TO MUCH OF SOUTHEAST MICHIGAN. MIXED PRECIPITATION
WILL ALSO BE POSSIBLE OVER THE SOUTHEASTERN PORTION OF THE STATE.
IN ADDITION...GUSTY WINDS WILL DEVELOP LATE THURSDAY NIGHT AND
CONTINUE INTO FRIDAY. THIS WILL CAUSE BLOWING AND DRIFTING OF
SNOW. MORE DETAILS ON THIS STORM WILL BE FORTHCOMING DURING THE
NEXT FEW DAYS. ANY DEVIATION IN TRACK OR STRENGTH OF THE STORM
WILL GREATLY IMPACT THE POTENTIAL FOR ACCUMULATING SNOW OR OTHER
PRECIPITATION HAZARDS.

.SPOTTER INFORMATION STATEMENT...SPOTTERS HAVE BEEN ACTIVATED TONIGHT.
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

LHZ361>363-090230-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
926 PM EST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS. SEVERE WEATHER IS NOT
EXPECTED AS THESE STORMS TRACK TO THE NORTHEAST AT 45 MPH...BUT
THEY WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 35
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WATCH IS IN EFFECT FOR THE OPEN WATERS OF LAKE HURON FROM
TUESDAY AFTERNOON UNTIL WEDNESDAY EVENING. A GALE WATCH IS IN
EFFECT FOR LAKE ST CLAIR AND THE NEARSHORE WATERS OF LAKE HURON
AND LAKE ERIE FROM TUESDAY AFTERNOON UNTIL TO WEDNESDAY
MORNING...SEE THE LATEST MARINE WEATHER MESSAGE /MWWDTX/ FOR
FURTHER DETAILS.

SMALL CRAFT ADVISORY WINDS WILL AGAIN BE POSSIBLE THURSDAY NIGHT
THROUGH MIDDAY SATURDAY AS GUSTY NORTH WINDS DEVELOP BEHIND THE
NEXT LOW PRESSURE SYSTEM AS IT TRACKS ACROSS THE SOUTHERN GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-090230-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
926 PM EST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THESE STORMS
ARE EXPECTED TO BE SEVERE OVERNIGHT...AND CONTAIN DAMAGING
WINDS...LARGE HAIL...AND TORNADOES. A TORNADO WATCH IS IN EFFECT
UNTIL 2 AM TUESDAY MORNING. THESE STORMS WILL TRACK TO THE EAST-
NORTHEAST AT AROUND 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WATCH IS IN EFFECT FOR THE OPEN WATERS OF LAKE HURON FROM
TUESDAY AFTERNOON UNTIL WEDNESDAY EVENING. A GALE WATCH IS IN
EFFECT FOR LAKE ST CLAIR AND THE NEARSHORE WATERS OF LAKE HURON
AND LAKE ERIE FROM TUESDAY AFTERNOON UNTIL TO WEDNESDAY
MORNING...SEE THE LATEST MARINE WEATHER MESSAGE /MWWDTX/ FOR
FURTHER DETAILS.

SMALL CRAFT ADVISORY WINDS WILL AGAIN BE POSSIBLE THURSDAY NIGHT
THROUGH MIDDAY SATURDAY AS GUSTY NORTH WINDS DEVELOP BEHIND THE
NEXT LOW PRESSURE SYSTEM AS IT TRACKS ACROSS THE SOUTHERN GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...SPOTTERS HAVE BEEN ACTIVATED TONIGHT.
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jan 7, 9:54 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
954 PM EST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             4 SW MIDLAND            43.58N 84.29W
01/07/2008  M0.88 INCH       MIDLAND            MI   AMATEUR RADIO

            HEAVY BURST OF HAIL OF VARYING SIZES COVERING GROUND UP
            TO 2 INCHES.

&&

WDEEDLER
Local storm report, Jan 7, 9:56 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
956 PM EST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     HAIL             MIDLAND                 43.62N 84.23W
01/07/2008  E0.75 INCH       MIDLAND            MI   AMATEUR RADIO

            US-10 AND STARK ST

&&

WDEEDLER

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 8:44 PM ESTSevere Thunderstorm WarningDTXMidland54 min
Jan 7, 9:14 PM ESTSevere Thunderstorm WarningDTXBay61 min
Jan 8, 10:42 AM ESTWind AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more23 hr
Jan 8, 11:03 AM ESTRiver Flood WarningDTXMidland, Monroe, Saginaw, Shiawassee84 days
Jan 8, 11:03 AM ESTRiver Flood WarningDTXLenawee, Monroe, Saginaw85 days
Jan 8, 3:36 PM ESTLow Water AdvisoryDTX23 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.